Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 6, 2003, 2:50 PM EDT for Wayne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 6, 2003, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 061852 FFWBGM PAC127-062145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 545 PM EDT. * AT 245 PM EDT...DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS BETHANY...HONESDALE AND RUTLEDGEDALE. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO DEVELOP MOVE ACROSS PARTS OF WAYNE COUNTY THROUGH 545 PM EDT. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4165 7538 4154 7529 4163 7508 4185 7514
1 follow-up statement
000 WGUS71 KBGM 061950 FFSBGM PAC127-062000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 347 PM EDT WED AUG 6 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 400 PM EDT FOR WAYNE COUNTY HAS BEEN CANCELLED... A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE COUNTY THROUGH 6 PM. ALTHOUGH HEAVY RAINFALL CAN BE EXPECTED WITH THUNDERSTORMS...SIGNIFICANT FLOODING IS NOT EXPECTED. SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:55 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 6, 1:55 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT WED AUG 6 2003 ERN U.S. TROF REMAINS OVER THE RGN UFN. LOOKS LIKE A RELATIVE BREAK IN THE PCPN TNGT AND TMRW, THEN THE TROF RELOADS AS ANOTHER S/WV ROUNDS THE BASE AND HEADS NWD LATE FRIDAY AND SATURDAY. NEARLY STNRY FNTL BNDRY WILL RE-ESTABLISH ITSELF ACRS THE RGN WITH WAVE OF LOW PRESSURE TRACKING NWD ALONG IT, SO MORE POTNL FOR XCSV RAINFALL TO START OFF THE WEEKEND. IN THE SHORT TERM, WILL KEEP CHC POPS INTO THE EVNG HRS TO COVER LINGERING ACTIVITY. XPCT PC TO MAINLY CLEAR SKIES OVERNGT, WHICH SHUD LEAD TO XTNSV FOG FORMATION. ON THURSDAY, WE ARE UNDER NVA BUT PROFILES AND STABILITY INDICIES SUGGEST THE PSBLY OF SOME ISOLD/WDLY SCT ACTIVITY IN THE AFTN. WILL GO WITH A 30 POP AND INDICATE JUST A CHC OF AN AFTN SHRA/TSTM. TMRW NGT, MSTR BEGINS TO INCREASE FROM THE SOUTH AS THE NXT WAVE APRCHS. WILL INRODUCE CHC POPS ACRS NE PA WELL AFTER MIDNIGHT. ON FRIDAY, LIKELY POPS LOOK APPROPRIATE. MDLS HAVE THE FCST AREA IN THE LEFT FRONT QUAD OF A 60 KT JET BY FRIDAY AFTN, WITH SFC BNDRY IN THE VCNTY AND WEAK WAVES TRACKING NWD ALONG IT. GOOD CONVERGENCE SIGNATURES ALONG THE FNT AND PLENTLY OF MSTR TO WORK WITH. EXTENDED PERIOD (FRI NGT - WED) INCREASED POPS TO LIKELY CATEGORY FRIDAY NIGHT/SATURDAY. MEDIUM RANGE MODELS AGREE WITH SFC WAVE IN FORECAST VCNTY BOTH PERIODS AND UPPER LEVEL TROF REMAINING ACROSS NORTHEAST UNITED STATES. WILL CONTINUE WITH CHC POPS FOR CONVECTION SATURDAY NIGHT THROUGH MONDAY DAYLIGHT HOURS WITH UPPER LEVEL TROF HANGING ON. WENT DRY TUESDAY/WEDNESDAY AND UPPER LEVELS HEIGHTS BEGIN TO RISE AND SFC HIGH PRESSURE BUILDS IN FROM CENTRAL CANADA. AVIATION... THROUGH SUNSET VRF/MVFR CONDITIONS WITH SCT/BKN CU FIELD. IFR CONDITIONS BRIEFLY POSSIBLE THROUGH EARLY EVENING IN SCATTERED CONVECTION. AFTER SUNSET VFR/MVFR WITH AREAS OF HAZE. LATE TONIGHT AREAS OF FOG WILL DEVELOP WITH IFR CONDITIONS EXPECTED IN ELM/BGM/ITH. AFTER THE FOG BURNS OFF BY 13-14Z VFR CONDITIONS. .BGM...NONE. DAYS 1-2: BRADY DAYS 3-7 AND AVIATION: RRM
Hazardous weather outlook, Aug 6, 3:20 AM EDT, 11 hours 30 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 320 AM WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A PERSISTENT VORTEX WILL GENERATE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM THE POCONOS THROUGH THE CATSKILLS REGION. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN...AS THUNDERSTORMS WILL BE LADEN WITH MOISTURE AND SLOW MOVING. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL PREVAIL FROM MONDAY INTO LATE WEEK. THE MAIN CONCERN IS FOR REPEATED DAILY THUNDERSTORMS OVER THE SAME AREA CAUSING PROBLEMS ALONG SMALLER STREAMS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
In the hours before
Special weather statement, Aug 6, 10:34 AM EDT, 4 hours 16 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EDT WED AUG 6 2003 ...LOCALLY EXCESSIVE RAINFALL POSSIBLE THIS AFTERNOON ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER PENNSYLVANIA WILL MOVE INTO CENTRAL NEW YORK THIS AFTERNOON, WITH MORE SHOWERS AND THUNDERSTORMS LIKELY. THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE SLOW MOVERS, WITH THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. MANY AREAS HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS, AND ADDITIONAL HEAVY RAINFALL COULD CAUSE RAPID FLOODING OF SMALL STREAMS, CREEKS AND LOW-LYING AREAS. IF YOU LIVE IN A FLOOD PRONE AREA...YOU ARE ADVISED TO KEEP ABREAST OF THE LATEST FORECASTS AND LISTEN FOR POSSIBLE FLASH FLOOD WATCHES OR WARNINGS WHICH MAY BE ISSUED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO, THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE, OR VISIT OUR WEBSITE AT WWW.WEATHER.GOV, FOR THE LATEST UPDATES.
Special weather statement, Aug 6, 2:44 PM EDT, 6 minutes before
NYZ056-061930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EDT WED AUG 6 2003 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS JUST SOUTHEAST OF BINGHAMTON... MOVING ACROSS INTERSTATE 81. VERY HEAVY RAINFALL...WIND GUSTS TO AROUND 40 MPH...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. THE STORM WAS MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WINDSOR AT 315 PM. EAST WINDSOR AND BELDEN AT 330 PM.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:22 PM EDT | Flash Flood Warning | BGM | Luzerne | 53 min |
| Aug 6, 2:10 PM EDT | Flash Flood Warning | BGM | Luzerne | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.